Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 20, 2008, 3:45 PM EDT for Bradford County, Susquehanna County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2008, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 20, 2008, 4:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Bradford County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 46 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:25 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 20, 2:25 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 225 PM EDT FRI JUN 20 2008 .SYNOPSIS... LOW PRESSURE IN THE UPPER ATMOSPHERE WILL CONTINUE TO BRING SCATTERED SHOWERS AND AFTERNOON THUNDERSTORMS TO THE AREA THROUGH SATURDAY. A STRONGER SYSTEM WILL ARRIVE WITH MORE NUMEROUS SHOWERS, AND POSSIBLY THUNDERSTORMS ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATE AS OF 9 AM... LOWERED RAIN CHANCES FOR THE DAY AS MDLS FCST MIDLVL HEIGHTS AND TEMPERATURES TO RISE. ONE MIDLVL WAVE PASSED BY EARLY THIS MORNING WITH SHRA NOW OVER VT. A SECONDARY IMPULSE IS DIVING ACROSS THE SRN TIER AND SHOULD BRING JUST A FEW AREAS OF SHRA DOWN ACROSS NEPA AND SOUTH CNTRL NY THIS MORNING. SCATTERED COVERAGE AT BEST. SOME DESTABILIZATION WILL OCCUR THIS AFTERNOON AS SFC WARMS A LITTLE FASTER THAN THE MIDLVLS...HOWEVER WATER VAPOR LOOP AND MDLS ARE NOT INDICATING A SIG WAVE AGAIN UNTIL POSSIBLY THIS EVENING. THEREFORE WITH SLIGHT RIDGING AND SOME NVA WE WILL JUST GO WITH THE IDEA OF SOME REDEVELOPMENT...BUT SPOTTY AND TRANSIENT COVERAGE AND HAVE LOWERED POPS BACK TO CHC. AMOUNT OF CLOUDS AND SHOWERS WILL SUPRESS MAX TEMPS TO BETWEEN 68F-72F. && .SHORT TERM /SATURDAY THROUGH MONDAY/... VERY LITTLE CHANGE TO THE PERSISTENT TROF PATTERN. THERE IS A BIT OF FLATTENING STARTING FRIDAY NIGHT, BUT ANOTHER WAVE DIVES ACROSS THE LAKES ON SATURDAY. THIS SHOULD HELP SPUR MORE THUNDERSTORM OR SHOWER ACTIVITY BY AFTERNOON, IF NOT SOONER. TROF DEEPENS ON SUNDAY AND ROTATES A WAVE TO OUR SOUTH. THIS WILL SPREAD MORE NUMEROUS SHOWERS ACROSS NY AND PA THROUGH SUNDAY NIGHT. INSTABILITY PROFILE IS MUNDANE, BUT WILL KEEP A CHANCE FOR THUNDER IN FORECAST DUE TO FORCING AND SOME AMOUNT OF ELEVATED INSTABILITY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... FOLLOWED HPC GUIDANCE IN THE EXTENDED. LONG RANGE GUIDANCE IS IN REASONABLY GOOD AGREEMENT ON THE OVERALL EVOLUTION OF THE PATTERN OVER OUR AREA. THE PRIMARY EASTERN CONUS TROUGH LIFTS EARLY IN THE PERIOD...BUT NORTHWESTERLY FLOW WITH EMBEDDED IMPULSES WILL CONTINUE IN ITS WAKE. THIS EVOLUTION WILL BRING GRADUAL MODERATION IN TEMPERATURES...WITH TYPICAL VALUES FOR THIS TIME OF YEAR RETURNING BY MIDWEEK. AS FOR PRECIPITATION...A SHORTWAVE IN THE NORTHWESTERLY FLOW ARRIVES ON WEDNESDAY WITH A CHANCE FOR SHRA/TSRA THROUGH THURSDAY. OUTSIDE OF THIS...THE EARLY AND LATER PORTIONS OF THE EXTENDED LOOK DRY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCATTERED SHRA WITH A FEW EMBEDDED TSRA ARE OCCURRING THROUGHOUT THE AREA. LOCATIONS ARE GENERALLY VFR...BUT OCCASIONAL MVFR CIGS ACCOMPANY THE SHRA...PARTICULARLY SOUTH OF SYR/RME. HAVE INCLUDED A CB GROUP /OUTSIDE OF SYR/RME/ FOR THE AFTERNOON GIVEN THE EMBEDDED THUNDERSTORMS... SHRA/TSRA WILL CLEAR UP THIS EVENING WITH SOME SCT MID CLOUDS REMAINING. EXPECT SOME FOG DEVELOPMENT AT ELM TONIGHT...BUT WINDS ALOFT MAY KEEP DENSE FOG FROM FORMING. VFR CONDITIONS WILL CONTINUE THROUGH 18Z SATURDAY. OUTLOOK... SAT AFT/NIGHT...GENERALLY VFR WITH CHC MVFR SHRA/TSRA. SUN...NUMEROUS SHRA AND POSSIBLE TSRA WITH MVFR AND POSSIBLE IFR RESTRICTIONS. SUN NIGHT...IMPROVEMENT TO VFR. MON...GENERALLY VFR. CHANCE OF AFTERNOON MVFR SHRA/TSRA. TUE/WED...GENERALLY VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DJP NEAR TERM...JAB SHORT TERM...DJP LONG TERM...JMA AVIATION...JMA
Hazardous weather outlook, Jun 20, 3:17 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 317 PM EDT FRI JUN 20 2008 NYZ009-015>018-036-037-211930- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 317 PM EDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL BRING THUNDERSTORMS TO NEW YORK AND PENNSYLVANIA ON SATURDAY. THERE IS A CHANCE FOR STRONG THUNDERSTORMS DURING THE AFTERNOON, MAINLY WEST OF INTERSTATE 81. THE MAIN THREAT WILL BE GUSTY WINDS, AND POSSIBLY HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON. NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-211930- STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 317 PM EDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING. A FEW OF THESE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS OVER 60 MPH OR HAIL TO ONE INCH IN DIAMETER. STORMS ARE EXPECTED TO DIMINISH SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL BRING THUNDERSTORMS TO NEW YORK AND PENNSYLVANIA ON SATURDAY. THERE IS A CHANCE FOR STRONG THUNDERSTORMS DURING THE AFTERNOON, MAINLY WEST OF INTERSTATE 81. THE MAIN THREAT WILL BE GUSTY WINDS, AND POSSIBLY HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN A FEW LOCATIONS THIS EVENING. SPOTTERS MAY AGAIN BE NEEDED SATURDAY AFTERNOON.
In the hours before
Special weather statement, Jun 20, 1:43 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 143 PM EDT FRI JUN 20 2008 PAZ043-044-047-201815- LACKAWANNA PA-LUZERNE PA-WYOMING PA- 143 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CLARKS SUMMIT...AND MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CLARKS SUMMIT AND CLARKS GREEN AT 155 PM EDT... OLD FORGE AT 200 PM EDT... WEST SCRANTON AND TAYLOR AT 205 PM EDT... SCRANTON AND DICKSON CITY AT 210 PM EDT... DUNMORE AND THROOP AT 215 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jun 20, 2:11 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 211 PM EDT FRI JUN 20 2008 NYZ022>025-055-056-PAZ038-039-202000- BRADFORD-BROOME-CHEMUNG-SCHUYLER-STEUBEN-SUSQUEHANNA-TIOGA-TOMPKINS- 211 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS MOVING THROUGH THE TWIN TIERS AND PORTIONS OF THE EASTERN FINGER LAKES REGION... AT 2:00 PM...SCATTERED STRONG THUNDERSTORMS WERE SCATTERED ACROSS PORTIONS OF THE TWIN TIERS AND EASTERN FINGER LAKES REGION FROM STEUBEN COUNTY EAST THROUGH SCHUYLER AND CHEMUNG COUNTIES OF NEW YORK AND INTO THE NORTHERN SECTIONS OF BRADFORD COUNTY PENNSYLVANIA. AS THESE STORMS MOVE EAST AT 20 TO 25 MPH...THEY WILL MOVE INTO BROOME AND SUSQUEHANNA COUNTIES BETWEEN 2:15 AND 3:15 PM THIS AFTERNOON. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL... GUSTY WIND...DEADLY CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN UPWARDS OF ONE QUARTER OF AN INCH AS THEY MOVE THROUGH. MJN
Local storm report, Jun 20, 3:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
325 PM EDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST BURLINGTON 41.78N 76.61W
06/20/2008 E60 MPH BRADFORD PA UNKNOWN
0318 PM HAIL TOWANDA 41.77N 76.45W
06/20/2008 M0.75 INCH BRADFORD PA EMERGENCY MNGR
&&
EMGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:31 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 44 min |
| Jun 20, 4:19 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 26 min |
| Jun 20, 5:09 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 36 min |
| Jun 20, 5:44 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Tompkins | 15 min |
| Jun 20, 2:53 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 52 min |
| Jun 20, 5:27 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 33 min |
| Jun 20, 5:57 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wyoming | 33 min |
| Jun 20, 6:58 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.